MAUDE Adverse Event Report: STRYKER GMBH HOOK PLATE VARIAX CLAVICLE 5 HOLE / 20MM / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH HOOK PLATE VARIAX CLAVICLE 5 HOLE / 20MM / RIGHT; PLATE, FIXATION, BONE
Catalog Number 628555S
Medical Device Problem Codes Break (1069); Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the plate was broken during bending of the plate in this case of combination with another company's anchor for acromioclavicular joint dislocation." another plate was used to complete the surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows significant traces of intense usage as evidenced by scratches, dents, and nicks all over the surface.Both the pieces of the broken plate were returned for investigation and evidence of forced usage were found on them.The breakage pattern reveals that the neck region of the plate was under continuous loading and bending forces which resulted into the breakage of the plate into two parts.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user related issue.The failure was caused by application of loading and bending forces which led to breakage.Also the fact that another companies device was used cannot be overlooked.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
HOOK PLATE VARIAX CLAVICLE 5 HOLE / 20MM / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17782663
Report Number0008031020-2023-00343
Device Sequence Number6551595
Product Code HRS
UDI-Device Identifier07613327085488
UDI-Public07613327085488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number628555S
Device Lot NumberH66694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale